Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online
Ask a Urologist   »  

Rash on penis and anus, very itchy. No bumps. Can I get anything from the pharmacy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 47 Questions
Question
I seem to have a rash on my penis and anus, it is very itchy. no bumps. anything i can get from pharmacy to help?
Posted Mon, 30 Apr 2012 in Penis Problems
 
 
Answered by Dr. James M. Schwartz 2 hours later
Hello XXXXXXX

Thanks for the query. I am happy to help you with your question.

Although you might not find this answer completely satisfying, dermatologic conditions should always be seen with the eyes. Rashes are great imitators each other. Few rashes can be diagnosed through a description alone. So your question of whether you can get anything at the pharmacy to help your rash is difficult to answer without a diagnosis. Even 1% hydrocortisone, which is sold over-the-counter as an anti-itch medication, could make the rash worse if it were a fungal infection (jock itch). The treatment for that would not be cortisone, but rather anti-fungal cream, spray or powder. I think you will be best served by having your doctor take a look at the rash.

Best regards,
Dr. Schwartz
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor